# SDR 98UAL900479

- Difficulty date: August 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Engine: Pwa PW4056
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Failed
- Location: Cabin
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPPER DECK WINDOW LIGHTS AT SEATS 12AB AND 14GH PREVIOUSLY DEFERRED INOP.  ON TAXI TO INBOUND GATE CIRCUIT BREAKERS TRIPPED ON P180 AND P414 PANELS.  FOUND SEVERAL BURNT AND OVERHEATED WIRES COMMON TO WIRE BUNDLE W7510.  *S/D*  FOUND EVIDENCE OF ARCING ON AIR DISTRIBUTION DUCT AND SIDE WALL PANEL END CAP LIGHT ASSY UPPER EDGE (P/N 417U7572-1 ASSY 417U7514-1 DETAIL).  REPAIRED FIBERGLASS WIRE/WOUND AIR DISTRIBUTION DUCT AND INSULATION.  REMOVED DAMAGED WIRE SECTIONS AND SPLICED IN NEW WIRE SECTIONS AND SECURED CLEARANCE BETWEEN SIDE WALL PANEL END CAP UPPER EDGE.  TESTED ALL EFFECTED SYSTEMS.
